MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION TECNIS; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.Attempts had been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens, with patient contact, tore while inserting the lens into the eye.There was no patient injury reported and no incision enlargement required.Patient has recovered.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 10/8/2018.Device returned to manufacturer? yes.Device evaluation: the device was received in the original package (folding carton), in the lens case at the manufacturing site for investigation.Visual inspection using magnification was performed and the lens was observed cut in two pieces.The haptic were observed inserted in the lens, also no cosmetic defect was observed to the loops.The lens was observed under microscope and viscoelastic residues were observed in the optic zone and haptics.The reported issue as improperly loaded, iol torn could not be verified.There is no evidence to suggest that the complaint sample has been affected by the manufacturing process.No product deficiency was identified.Manufacturing record review: the manufacturing records for the device were reviewed.The review identified no deviation or non-conformity report related to this production order.The product was manufactured and released according to specification.A review of the complaint history revealed that no additional complaint has been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7931551
Report Number2648035-2018-01292
Device Sequence Number1859289
Product Code HQL
UDI-Device Identifier05050474529113
UDI-Public(01)05050474529113(17)230122
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/20/2018
10/25/2020
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/26/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT UNKNOWN
Date Report Sent to FDA01/01/2005